Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 178, NWS Jacksonville, FL

June 22, 2011Marion County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2011, 3:16 PM EDT for Marion County, Putnam County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 3:16 PM EDT (19:16 UTC)
Expired
Jun 22, 2011, 4:00 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Marion County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 111 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:42 PM EDTTSTM WND DMG2 Wsw Orange Springs, FL911 CALL CENTER REPORTED A TREE DOWN ALONG EAST HIGHWAY 318 EAST OF U.S. HIGHWAY 301.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS52 KJAX 221916
SVRJAX
FLC083-107-222000-
/O.NEW.KJAX.SV.W.0178.110622T1916Z-110622T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUTNAM COUNTY IN NORTHEAST FLORIDA
  NORTHERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 400 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
  ORANGE SPRINGS...OR 7 MILES NORTHEAST OF FORT MCCOY...AND MOVING
  NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORANGE SPRINGS AND INTERLACHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2963 8195 2956 8170 2932 8183 2938 8202
TIME...MOT...LOC 1916Z 200DEG 6KT 2943 8189

$$

SHASHY
2 follow-up statements
548 
WWUS52 KJAX 221935
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT WED JUN 22 2011

FLC083-107-222000-
/O.CON.KJAX.SV.W.0178.000000T0000Z-110622T2000Z/
PUTNAM FL-MARION FL-
335 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN MARION AND WESTERN PUTNAM COUNTIES...

AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORT MCCOY...MOVING
WEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MCCOY AND ORANGE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2955 8197 2947 8180 2933 8187 2938 8202
TIME...MOT...LOC 1935Z 112DEG 3KT 2942 8194

$$

SHASHY
428 
WWUS52 KJAX 221958
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT WED JUN 22 2011

FLC083-107-222008-
/O.EXP.KJAX.SV.W.0178.000000T0000Z-110622T2000Z/
PUTNAM FL-MARION FL-
358 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION AND WESTERN
PUTNAM COUNTIES WILL EXPIRE AT 400 PM EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2955 8197 2947 8180 2933 8187 2938 8202
TIME...MOT...LOC 1958Z 112DEG 3KT 2943 8196

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:52 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 22, 2:52 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT WED JUN 22 2011

.SYNOPSIS...UPPER HIGH CONTINUES OVER THE IMMEDIATE AREA WITH
SHORTWAVE MOVING ACROSS THE N MS VALLEY. PLUME OF MOISTURE EXTENDS
FROM MEXICO AND THE EPAC ACROSS THE LOWER MS VALLEY AND INTO NEW
ENGLAND BETWEEN THESE 2 FEATURES. SAT DERIVED PRECIP H2O SHOWS
THIS PLUME EDGING E ALONG THE GULF COAST. SMOKE FROM THE HONEY
PRAIRIE COMPLEX IS GENERALLY SPREADING E ACROSS EXTREME SE GA AND
THE ADJACENT COASTAL WATERS. THICK SMOKE IN THE JAX METRO AREA WAS
THE RESULT OF AN ELEVATED SMOKE PLUME MIXING TO THE SFC WITH
DAYTIME HEATING. 2 PM TEMPS RANGE FROM NEAR 90 ALONG THE IMMEDIATE
ATLC COAST TO AROUND THE CENTURY MARK ACROSS INLAND SE GA. THE
ATLC SEABREEZE HAS MADE IT INLAND TO NEAR THE I-95 CORRIDOR WHILE
THE GULF SEABREEZE HAS MADE A BIT MORE PROGRESS INLAND.

.SHORT TERM...SMOKE OVER EXTREME NE FL HAS THINNED A BIT OVER THE
LAST HOUR OR SO AND HAS ALSO SPREAD E...BUT ATLANTIC SEABREEZE MAY
PUSH OFFSHORE SMOKE BACK INLAND THRU THE REST OF THE AFTN.
SEABREEZE COLLISION SHOULD BE NEAR THE HIGHWAY 301 CORRIDOR LATER
THIS AFTN. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND FREQUENT
LIGHTNING.

MODELS WEAKEN UPPER RIDGE THU AND FRI AS GREAT LAKES SHORTWAVE
SHIFTS E. MOISTURE PLUME IS EXPECTED TO SHIFT SE AND BE SITUATED
OVER AT LEAST THE NW 1/2 OF THE COUNTY WARNING AREA BY THU AFTN.
THIS SHOULD PUSH PRECIP H20 VALUES TOWARD THE 2 INCH MARK AND LEAD
TO 50%+ TSTM COVERAGE ACROSS THE AREA. WITH INCREASING SW FLOW...
ACTIVITY SHOULD MAKE IT ACROSS THE AREA TO THE ATLC COAST...ESP ON
FRI.

DUE TO FALLING THICKNESSES AND INCREASED CLOUD COVER AND PRECIP...
MAX TEMPS WILL EDGE CLOSER TO NORMAL THRU THE END OF THE WEEK.

.LONG TERM...HIGHEST LEVELS OF MOISTURE WILL REMAIN OVER N FL AND
HAVE DEPICTED HIGHEST POPS IN THOSE AREAS. POPS WILL BEGIN THE
EXTENDED PERIOD SLIGHTLY ABOVE NORMAL AND END THE PERIOD NEAR TO
SLIGHTLY BELOW NORMAL. TEMPS WILL REMAIN NEAR TO SLIGHTLY ABOVE
NORMAL THRU THE PERIOD.

&&

.AVIATION...THE EAST COAST SEA BREEZE STARTED TO MOVE INLAND WITH
VBSYS IMPROVING SLIGHTLY AT CRG FROM 1/2 SM PRE-SEA BREEZE TO NOW 1
SM POST SEA BREEZE. WILL CONTINUE WITH IFR THIS AFTN FOR OUR COASTAL
SITES AND MVFR AT GNV. EXPECT ANOTHER ROUND OF IFR TO LIFR POSSIBLE
AT JAX...SSI...AND CRG LATE TONIGHT AND EARLY THU MORNING AS WINDS
BACK AROUND TO WSW ONCE AGAIN. VCTS MOST LIKELY AT GNV AND VQQ THIS
AFTN WHERE SEA BREEZE AND OUTFLOW MERGERS WILL FOCUS. STORMS MAY
DRIFT BACK TOWARD THE EAST COAST TERMINALS LATER THIS EVENING...BUT
FOR NOW JUST HAVE CB MENTIONED.

&&

.MARINE...A DENSE SMOKE ADVISORY CONTINUES THROUGH 4 PM EDT FOR THE
GA COASTAL WATERS. SCEC CONDITIONS ARE EXPECTED OFFSHORE TONIGHT DUE
TO SLY SURGE OF 15-20 KTS. SEAS WILL RANGE FROM 2-4 FT. SSW FLOW
WILL BECOME MORE SSE EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  94  71  93 /  20  50  30  40
SSI  77  92  76  89 /  10  40  40  40
JAX  73  93  72  91 /  20  50  40  50
SGJ  75  91  74  88 /  10  50  30  50
GNV  72  94  72  91 /  30  50  30  60
OCF  72  95  73  91 /  30  50  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...DENSE SMOKE ADVISORY UNTIL 4 PM THIS AFTERNOON FOR DUVAL-
     NASSAU.

GA...DENSE SMOKE ADVISORY UNTIL 4 PM THIS AFTERNOON FOR BRANTLEY-
     CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
     GLYNN.

AM...DENSE SMOKE ADVISORY UNTIL 4 PM THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO ST AUGUSTINE FL OUT 20 NM.

&&

CARROLL/ENYEDI/PRESNALL
Hazardous weather outlook, Jun 22, 11:40 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EDT WED JUN 22 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1140 AM EDT WED JUN 22 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...DENSE SMOKE ADVISORY FOR EXTREME SOUTHEAST GEORGIA...EXTREME
NORTHEAST FLORIDA...AND THE ADJACENT COASTAL WATERS THROUGH 4 PM...
...ANOTHER DAY OF HOT TEMPERATURES WITH HEAT INDICES OF 100 TO 105
THIS AFTERNOON...
...A RETURN TO MORE SEASONAL TEMPERATURES AND THUNDERSTORM CHANCES
BEGINNING THURSDAY...

.DAY ONE...TODAY AND TONIGHT...

WILDFIRES CONTINUE TO IMPACT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.
THE LARGEST FIRE CONTINUES OVER THE OKEFENOKEE NATIONAL WILDLIFE
REFUGE...AND WEST TO SOUTHWEST LOW LEVEL WIND FLOW WILL PUSH MUCH OF
THE SMOKE ACROSS EXTREME SOUTHEAST GEORGIA...EXTREME NORTHEAST
FLORIDA..AND THE ADJACENT COASTAL WATERS. A DENSE SMOKE ADVISORY HAS
BEEN ISSUED FOR EXTREME SOUTHEAST GEORGIA...EXTREME NORTHEAST
FLORIDA...AND THE ADJACENT NEAR SHORE COASTAL WATERS. RESIDENTS WITH
RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS
POSSIBLE. LINKS TO WILDFIRE INFORMATION AND COUNTY BURN BANS CAN BE
FOUND ON THE FRONT PAGE OF OUR WEBSITE.

NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO 100 DEGREES ARE
ONCE AGAIN FORECAST ALONG WITH AFTERNOON HEAT INDICES OF 100 TO 105
DEGREES. EFFECTS FROM THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...
AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR
CONDITIONED FACILITIES.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON...
WITH THE GREATEST COVERAGE EXPECTED BETWEEN INTERSTATES 95 AND 75 IN
NORTHEAST FLORIDA. THE MAIN CONCERNS WITH THESE THUNDERSTORMS WILL
BE STRONG WINDS AND FREQUENT LIGHTNING WHICH MAY IGNITE NEW FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A RETURN TO MORE SEASONAL TEMPERATURES WILL COMMENCE THURSDAY ALONG
WITH INCREASING RAIN CHANCES. THE INTERACTION OF HIGH ATMOSPHERIC
MOISTURE AND WEAK STORM MOTION WILL RESULT IN LOCALLY HEAVY RAINFALL
EACH DAY...ESPECIALLY ACROSS THE INTERIOR WHERE SEABREEZES WILL
LIKELY MERGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/SEC

In the hours before

Special weather statement, Jun 22, 2:43 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT WED JUN 22 2011

FLZ037-040-221930-
MARION-PUTNAM-
243 PM EDT WED JUN 22 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
PUTNAM AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...

AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
HOG VALLEY TO 7 MILES SOUTHWEST OF SALT SPRINGS...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT
MCCOY...SALT SPRINGS...ORANGE SPRINGS...INTERLACHEN...HOG VALLEY AND
GEORGETOWN THROUGH 330 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2948 8206 2950 8206 2964 8191 2958 8171
      2934 8159 2932 8167 2928 8164 2921 8164
      2915 8188
TIME...MOT...LOC 1844Z 201DEG 3KT 2942 8188 2926 8180

ENYEDI
Special weather statement, Jun 22, 3:13 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT WED JUN 22 2011

FLZ033-038-221945-
FLAGLER-ST. JOHNS-
313 PM EDT WED JUN 22 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ST.
JOHNS AND NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL
AND FREQUENT LIGHTNING VALID UNTIL 345 PM EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTH OF ANDALUSIA...MOVING NORTHWEST
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ANDALUSIA THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2947 8150 2960 8153 2964 8152 2970 8139
      2952 8128
TIME...MOT...LOC 1913Z 154DEG 3KT 2957 8144

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:42 AM EDTDense Smoke AdvisoryJAXNassau6 hr
Jun 22, 9:44 AM EDTMarine Dense Smoke AdvisoryJAX6 hr
Jun 22, 2:43 PM EDTSpecial Weather StatementJAXPutnam47 min
Jun 22, 3:13 PM EDTSpecial Weather StatementJAXFlagler32 min
Jun 22, 4:10 PM EDTSpecial Weather StatementJAXPutnam35 min
Jun 22, 4:28 PM EDTSpecial Weather StatementJAXGilchrist32 min
Jun 22, 4:40 PM EDTSpecial Weather StatementJAXMarion35 min
Jun 22, 5:11 PM EDTSevere Thunderstorm WarningJAXMarion29 min
Jun 22, 5:31 PM EDTSpecial Weather StatementJAXAlachua29 min
Jun 22, 7:20 PM EDTSpecial Weather StatementJAXBaker40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.